# SDR 2003FA0000821

- Difficulty date: August 1, 2003
- Submitted: August 12, 2003
- Operation: General aviation
- Aircraft: N4163W
- Make and model: Piper PA-28-181
- Aircraft serial: 2843127
- Engine: Lyc O360A4M
- System (JASC): 2597 · Equipment/Furnishings Wiring
- Part: Connector
- Part number: 3507201
- Condition: Burned
- Location: Overhead Panel
- Part time: 3,825 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING MAINTENANCE ON AIRCRAFT TECHNICIAN FOUND CONNECTOR P5 PINS 5 AND 6 SHOWS SIGNS OF OVERHEATING AND DISCOLORING OF CONNECTOR AND PINS.  THESE PINS GO TO THE NAVIGATION LIGHTS.  PROBABLE CAUSE OF OVERHEATING IS CURRENT DRAW EXCEEDING DESIGN OF CONNECTORS AND PINS.  RECOMMENDATION IS TO INSTALL HIGHER PERFORMANCE CONNECTORS AND PINS.
